PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Partial strong compactness and squares

Volume 246 / 2019

Yair Hayut Fundamenta Mathematicae 246 (2019), 193-204 MSC: Primary 03E55. DOI: 10.4064/fm626-9-2018 Published online: 8 March 2019


We analyze the connection between some properties of partially strongly compact cardinals: the completion of filters of certain size and instances of the compactness of $\mathcal {L}_{\kappa ,\kappa }$. Using this equivalence we show that if any $\kappa $-complete filter on $\lambda $ can be extended to a $\kappa $-complete ultrafilter and $\lambda ^{ \lt \kappa } = \lambda $ then $\square (\mu )$ fails for all regular $\mu \in [\kappa ,2^\lambda ]$. As an application, we improve the lower bound for the consistency strength of {$\kappa $-compactness}, a case which was explicitly considered by Mitchell.


  • Yair HayutSchool of Mathematical Sciences
    Tel Aviv University
    Tel Aviv 69978, Israel

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image